en
Scientific article
Open access
English

Toward error estimates for general space-time discretizations of the advection equation

Published inComputing and visualization in science, vol. 23, no. 1-4
Publication date2020-10-18
First online date2020-10-18
Abstract

Abstract

We develop new error estimates for the one-dimensional advection equation, considering general space-time discretization schemes based on Runge–Kutta methods and finite difference discretizations. We then derive conditions on the number of points per wavelength for a given error tolerance from these new estimates. Our analysis also shows the existence of synergistic space-time discretization methods that permit to gain one order of accuracy at a given CFL number. Our new error estimates can be used to analyze the choice of space-time discretizations considered when testing Parallel-in-Time methods.

eng
Citation (ISO format)
GANDER, Martin Jakob, LUNET, Thibaut. Toward error estimates for general space-time discretizations of the advection equation. In: Computing and visualization in science, 2020, vol. 23, n° 1-4. doi: 10.1007/s00791-020-00328-z
Main files (1)
Article (Published version)
accessLevelPublic
Identifiers
ISSN of the journal1432-9360
10views
5downloads

Technical informations

Creation10/03/2023 7:37:18 PM
First validation10/04/2023 11:50:49 AM
Update time10/04/2023 11:50:49 AM
Status update10/04/2023 11:50:49 AM
Last indexation02/01/2024 10:45:38 AM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack